Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Bruise and purple spots on arms and legs. On lamictal and medadate CD. Could this be due to these medications?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3037 Questions
I have a bruise about the size of a golf ball (maybe a litte bigger). Had it about a week. I probably ran into something but don't remember running into anything that would cause a bruise this size. The bruise seems to get more purple as the time goes on instead of the green/yellow I'm used to as bruises heal. I also have small purple spots on my arms and legs. I wonder if is a drug interaction with the lamictal or medadate CD I take and if I should do anything
Posted Sat, 16 Nov 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 39 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
It can be side effect of both these drugs,especially medadate CD.It is not common side effect but it is more likely to be related to some of these drugs than to interaction of these drugs. I think you should switch medadate first or reduce dosage and see will it happen again. If unexplained bruise happen again you should do certain blood tests; protrombine time,tromnbocytes, clotting factors and other coagulation parameters just to rule out hematological disease. Bruise will subside for sure,it doesnt matter what color it is,but you should find the exact cause of bruise especially if you dont remember some hit. Drug side effect is the first thing to think of,bit as I said underlying cause can be some clotting disorder.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor